Skip to Content

Is it easy to overdose on Klonopin?

Question is Closed
Report Favorite

Answers (12)

28 Feb 2012

Absolutely it is. I have. If you take more than 2a you have overdosed and lots of bad things can happen. With Klonopin it is most likely to get dangerously violent and incoherant. Add memory lapse to that and you've got yourself an effed stew.

Votes: +4
anjeegyrl 29 Feb 2012

If you take more than 2a? I didn't understand this...

Pixley 1 Mar 2012

This GreenMommy character is all over the map, so I wouldn't put too much stock in what she says. Most of her answers don't make sense, and a lot of the ones that do are just plain wrong. She claims she's a nurse, but from what I've read, she has no clue what she's talking about when it comes to medicine. Oh, and she also claims that she's been on pretty much every drug that people ask about... so if that's true, she's probably not all there! ANYWAY, it depends on how many milligrams you have taken, not "if you take more than 2"... LOL!

24 Jul 2015

I've read some of the answers and frankly they're a bit Scary like people deliberately taking too many clonazepam.

Votes: +0
Anonymous

2 Mar 2012

Hello BigBakerMan. Yes, it can be. Clonazepam non generic Klonopin is a long acting benzodiazepine. It has a very long half life meaning it takes your body, a longer time to get rid of the drug, than say a Xanax might, which is a short lasting Benzodiazepine. Its generally taken two or three times per day. The maxiumn dose is about 25mg. Because the drug stays in your system for so long, taken more of it, say as an example thinking you have not yet taken your dose so you unintentionaly double up. You'd have a lot of Klonopin working through your liver. Add to that, possibly that your body has a severe reaction to the amount of Klonopin in your body, that could involve a drop in blood pressure, might be very dangerous. Best of wishes,pledge

Votes: +5

1 Oct 2014

No, im 115lbs and have taken 12mg, 24- 0.5mg pills in 6hrs. I was really, really intoxicated and slept for 24hrs, but still alive

Votes: +2
Odtubby 5 Apr 2016

I needed reassurance cause this is my first od on kpin. 60 count 1mg bottle on Wednesday and now it's gone. And this is horrible. Glad to know I'll live

23 Jun 2015

Hello all, I am a healthcare provider and nurse. I will let you all know that it is relatively easy to overdose on Klonopin. People on this forum who state to have taken copious amount of the drug, I am grateful that you are okay and still here with us. Klonopin has numerous properties that is used for and I believe I saw a comment of a man who took 100mg's of Valium and still lived. I'm not sure if you are aware that a 10mg Valium is the same equivalent as a 1mg Klonopin. So with your comment, you landed in the ER on roughly 10mg of Klonopin, technically. That's why we have an antidote for any type of benzodiazepine and it's called Flumanezil. I do not relish anyone taking any amount of medication unless medically prescribed but consider yourself lucky and thankful. Please all be safe and know that these medications can do you harm if not taken appropriately. For whomever feels that I am wrong or is in anger by my post, all I say is much love.

Votes: +1

1 Nov 2014

No its not easy at all. Im not a health care provider. But im prescribed 6 mg a day and once took my whole months worth within a half hour. You do the math on the mg dose that was. Woke up the next day just feeling really out of it. If you dont believe the story, I really dont care

Votes: +1
cristinakj70 10 Dec 2014

I believe you.

Akg1229 17 Sep 2015

I believe you same thing happened to me.

4 Jul 2015

Yes very possible , although k pins are the stronger benzodiapines

Votes: +0
mrwildwildwest 18 Mar 2016

Why do you think they are stronger? They do have a much longer half-life, say, as compared to Xanax. What other measured ways could they be stronger?

5 Dec 2014

Three weeks ago I took over 1 1/2 bottle of clonazapram. It was over three full hand fulls. Within mins I remember getting very dizzy & going to lie down, in the hopes to never wake, but someone came over shortly after & I spent three days in ICU but cannot remember the first two days.

Votes: +3
aluca727 3 Mar 2015

Did you lose any limbs? Anything changed since you woke up? Mentally and physically how did you feel? How long was it until someone found you? How long does the drug have to be in your system before any real damage occurs if you didn't succeed?

5 Mar 2012

Actually benzodiazepines are difficult to overdose on. That is to say overdose leading to permanent harm. It is possible however to fall asleep for such a length of time that you cut off circulation to a limb or other body part - bad news. don't risk it.

Votes: +6
coffylover 4 Feb 2014

I mean all due respect with this reply, but: Overdosing on benzodiazepines is indeed possible, and sadly, not all that difficult. I'm no doctor, but I personally experienced a freakishly low blood pressure after overdosing on Klonopin... So low, in fact, that the hospital asked my family (and myself, in stupor) if we wanted a priest to come give last rites. Not an easy experience.

I definitely agree with you about the very real risk of injury by falling asleep / passing out / falling while on Klonopin. Even at low doses, people really need to monitor (or have a trusted person monitor) how they react to prescribed doses, PRNs, etc.

Safe wishes & good thoughts to you all!

VincentBohn 25 May 2014

I have heard this many times, and you are sort of right, and sort of wrong. It isn't hard to overdose on benzo's, but it does take quite a lot. I am speaking from personal experiance. I overdosed on Valium and was very close to death. The doctors were extremely confused on how I was still alive. But then again, I took 100mg throughout the day, and still lived.

23 Nov 2013

Google LD50 Clonazepam - you will find out how difficult it is to OD fatally on it.

Votes: +0
Enyjay 23 May 2014

What is LD50 clonazepam mean?

LD50 it's an abbreviation for lethal dose, 50%. It is the median lethal dose that would kill half of the members of a tested population. It's a general indicator of a substance's acute toxicity. This also means that LD50 is not the lethal dose for all subjects; some may be killed by much less, while others survive doses far higher than the LD50. Lethal dosage often varies depending on the method of administration; for instance, many substances are less toxic when administered orally than when intravenously administered. For this reason, LD50 figures are often qualified with the mode of administration, e.g., "LD50 i.v. LD50 is usually determined by tests on animals such as laboratory mice.

8 Jan 2015

It's easier to OD on aspirin or tylenol then klonopin. But this does not stop the on going benzo phobia.

Votes: +0

30 Nov 2013

All I have to say is IT is easy... my husband did it twice. Last year he was in ICU and didn't they thought he wouldn't make it, and on November 11, 2013 he did it again and he did not make it, he passed away in his sleep!

Votes: +3
Eliza06 22 Feb 2014

I am so sorry for your loss. I'm concerned about taking this drug. It makes me very sleepy taking just one and im supposed to take 2 at a time twice daily. If I many ask how many did he take? Again I'm so sorry for your loss. May GOD Bless.

yoopermom 15 Mar 2014

I take 3mg each night to supress nightmares. There have been times I have taken 10mg or more to get me down off a full blown anxiety attack. I take a Lexapro for depression as well but on a very small dose. I also take Gabapentin and promethazine. At times I have taken over 20 650mg acetometaphines over a 12 hour period. I'm concerned about my liver and possible overdose. NSAIDs are out of the question, I can not take them nor can I take narcotic pain meds. Am I on a dangerous road with my meds or am I safe for the time being until the doctors figure out if I have MS, RA, Lupus or all of the above? Please help me. :(

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Effect of mixing Miralax and Hormel Thick & Easy?

My son has dysphasia and must take the cornstarch thickener known as Horrmel Thick & Easy to be able to retain liquids. The Miralax when mixed ...

1 answer 14 Jun 2010

Can you overdose if you take 13pills ?

can you overdose if you take 13pills of apo-methylphenidate? 10mg my friend had took 13pills and she was only told by her doc to take 1 twice daily. ...

2 answers 5 Oct 2010

Overdose of seroquer 300 oval shaped pill//color=white?

How and what are the effects of overdose of this med?

1 answer 22 Nov 2014

Wellbutrin accidental overdose (600mg) seizure symptoms?

Hello, I would really appreciate it if someone could answer me asap. So today I took an 300mg wellbutrin pill sometime at 11 in the morning. Then i ...

2 answers 4 Nov 2015